Unknown

Dataset Information

Acute ST elevation myocardial infarction in a young female patient without cardiovascular risk factors-Massive left main coronary artery thrombosis induced by oral contraceptive pills: a case report.


ABSTRACT:

Background

The association between oral contraceptive pills and cardiovascular events, including myocardial infarction, has been a subject of debate in the medical literature. While previous studies have suggested a potential link between estrogen-containing contraceptives and an increased risk of thrombotic events, the absolute risk remains low, particularly in young, healthy women without underlying cardiovascular risk factors.

Case presentation

We report a rare case of a 32-year-old healthy Lebanese female patient with no significant past medical history or cardiovascular risk factors who developed acute coronary syndrome due to coronary artery thrombosis 8 months after initiating oral contraceptive pills (Yasmin tablets; 3.0 mg drospirenone and 0.030 mg ethinyl estradiol

SUBMITTER: Younes S 

PROVIDER: S-EPMC12639741 | biostudies-literature | 2025 Nov

REPOSITORIES: biostudies-literature